[Skip to Content]
Access to paid content on this site is currently suspended due to excessive activity being detected from your IP address 23.23.50.247. Please contact the publisher to request reinstatement.
[Skip to Content Landing]
Article
January 1977

Long-Term Intramuscular Administration of Triamcinolone Acetonide-Reply

Author Affiliations

USN

USN

Oakland, Calif

Arch Dermatol. 1977;113(1):111. doi:10.1001/archderm.1977.01640010113028

This article is only available in the PDF format. Download the PDF to view the article, as well as its associated figures and tables.

Abstract

In Reply.—  We wish to thank Drs Mikhail, Sweet, and Mellinger for their interest that was expressed in our recent report on the effects of long-term administration of triamcinolone acetonide on the hypothalamic-pituitary-adrenal axis (HPAA). Our study was completed prior to the publication of their excellent paper, and we apologize for not referring to it.We agree that metyrapone tartrate does not produce a "stress," as such, to the HPAA. However, we believe this test measures an integrity of the axis necessary for increased adrenal corticosteroid secretion in stressful situations.The important point is that abnormal HPAA function exists for months after persons have received long-term intramuscular triamcinolone acetonide. We agree with Mikhail et al that possibly the interval between injections may be primary.In their paper, Mikhail et al touched on the possibility that triamcinolone acetonide produces other endocrine alterations as evidenced by some of their patients' inability to

First Page Preview View Large
First page PDF preview
First page PDF preview
×